Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 48, NWS Shreveport, LA

March 17, 2000Nacogdoches County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 17, 2000, 1:09 AM CST for Nacogdoches County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2000, 1:09 AM CST (07:09 UTC)
Expired
Mar 17, 2000, 1:45 AM CST
In force
36 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Nacogdoches County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 170710
SVRSHV
TXC347-170745-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
109 AM CST FRI MAR 17 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN TEXAS

* UNTIL 145 AM CST

* AT 109 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF
  NACOGDOCHES...MOVING NORTHEAST AT 25 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN 
DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN TEXAS
UNTIL 145 AM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 9:10 PM CST, 3 hours 59 minutes earlier.

Area forecast discussion, Mar 16, 9:10 PM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
910 PM CST THU MAR 16 2000

FRONT NEARING THE WESTERN EDGE OF THE CWA THIS EVENING. LARGE AREA OF RAIN
AND THUNDERSTORMS FOLLOWING FRONT WILL MOVE INTO TYLER...LUFKIN AREAS
WITHIN NEXT HOUR. SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT
FOR SEVERAL NORTHEAST TEXAS COUNTIES...WITH LARGE HAIL THE MAIN THREAT
WITH THE STORMS DEVELOPING IN THE COLDER AIRMASS. AT THE PRESENT >
TIME...UPPER LEVEL DIVERGENCE SEEMS TO BE BETTER WEST OF AREA BUT
THIS COULD SHIFT EAST AS UPPER LEVEL SYSTEM MOVES CLOSER.

NO CHANGES TO ZONES AT THIS TIME.

.SHV...NONE.

14

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.